Alert archive / Colorado / Red Flag Warnings in 2008
Red Flag Warning 6, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Apr 4, 2008, 3:27 PM MDT for 17 counties in Colorado. It took effect at Apr 5, 2008, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2008, 3:27 PM MDT (21:27 UTC)
- In effect from
- Apr 5, 2008, 12:00 PM MDT
- Expired
- Apr 5, 2008, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Baca County, CO, Bent County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 70 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2146 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPUB 042127 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 327 PM MDT FRI APR 4 2008 ...A RED FLAG WARNING HAS BEEN ISSUED FOR SATURDAY AFTERNOON AND EARLY SATURDAY EVENING...FROM 1200 TO 2000 LOCAL...FOR STRONG WIND GUSTS...LOW RELATIVE HUMIDITIES AND DRY FUELS...FOR FIRE WEATHER ZONES 222...224...225 BELOW 8000 FEET...AND 226 THROUGH 237...WHICH INCLUDES THE SAN LUIS VALLEY...THE SANGRE DE CRISTO AND WET MOUNTAINS BELOW 8000 FEET...AND EL PASO...PUEBLO...HUERFANO...LAS ANIMAS....CROWLEY...OTERO...KIOWA...BENT....PROWERS AND BACA COUNTIES... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR SATURDAY AFTERNOON AND EARLY EVENING FOR THE SAN LUIS VALLEY...THE SANGRE DE CRISTO AND WET MOUNTAINS BELOW 8000 FEET AND THE SOUTHEASTERN PLAINS. LOW RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER...AND WIND GUSTS OF 25 MPH OR GREATER ARE EXPECTED ACROSS THE AREA ON SATURDAY. THESE WEATHER CONDITIONS...COMBINED WITH THE DRY FUELS WILL HAVE THE POTENTIAL TO CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR. COZ222-224-225-228>237-051330- /O.UPG.KPUB.FW.A.0005.080405T1800Z-080406T0200Z/ /O.NEW.KPUB.FW.W.0006.080405T1800Z-080406T0200Z/ FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE-PUEBLO COUNTY- HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY- OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 327 PM MDT FRI APR 4 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. GUSTY WEST TO SOUTHWEST WINDS OVER 25 MPH AND RELATIVE HUMIDITIES BELOW 15 PERCENT ARE EXPECTED TO DEVELOP ACROSS THE AREA SATURDAY AFTERNOON AND CONTINUE THROUGH THE EARLY EVENING. THESE WEATHER CONDITIONS...COMBINED WITH THE DRY FUELS...WILL HAVE THE POTENTIAL TO CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ COZ226-227-051330- /O.NEW.KPUB.FW.W.0006.080405T1800Z-080406T0200Z/ NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY- 327 PM MDT FRI APR 4 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM MDT SATURDAY. GUSTY WEST TO SOUTHWEST WINDS OVER 25 MPH AND RELATIVE HUMIDITIES BELOW 15 PERCENT ARE EXPECTED TO DEVELOP ACROSS THE AREA SATURDAY AFTERNOON AND CONTINUE THROUGH THE EARLY EVENING. THESE WEATHER CONDITIONS...COMBINED WITH THE DRY FUELS...WILL HAVE THE POTENTIAL TO CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
3 follow-up statements
000 WWUS85 KPUB 042321 CCA RFWPUB RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 514 PM MDT FRI APR 4 2008 ...A RED FLAG WARNING HAS BEEN ISSUED FOR SATURDAY AFTERNOON AND EARLY SATURDAY EVENING...FROM 1200 TO 2000 LOCAL...FOR STRONG WIND GUSTS...LOW RELATIVE HUMIDITIES AND DRY FUELS...FOR FIRE WEATHER ZONES 222...224...225 BELOW 8000 FEET...AND 226 THROUGH 237...WHICH INCLUDES THE SAN LUIS VALLEY...THE SANGRE DE CRISTO AND WET MOUNTAINS BELOW 8000 FEET...AND EL PASO...PUEBLO...HUERFANO...LAS ANIMAS...CROWLEY...OTERO...KIOWA...BENT...PROWERS AND BACA COUNTIES... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR SATURDAY AFTERNOON AND EARLY EVENING FOR THE SAN LUIS VALLEY...THE SANGRE DE CRISTO AND WET MOUNTAINS BELOW 8000 FEET AND THE SOUTHEASTERN PLAINS. LOW RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER...AND WIND GUSTS OF 25 MPH OR GREATER ARE EXPECTED ACROSS THE AREA ON SATURDAY. THESE WEATHER CONDITIONS...COMBINED WITH THE DRY FUELS WILL HAVE THE POTENTIAL TO CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR. COZ222-224-225-228>237-051530- /O.UPG.KPUB.FW.A.0005.080405T1800Z-080406T0200Z/ /O.NEW.KPUB.FW.W.0006.080405T1800Z-080406T0200Z/ FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE-PUEBLO COUNTY- HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY- OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 514 PM MDT FRI APR 4 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. GUSTY WEST TO SOUTHWEST WINDS OVER 25 MPH AND RELATIVE HUMIDITIES BELOW 15 PERCENT ARE EXPECTED TO DEVELOP ACROSS THE AREA SATURDAY AFTERNOON AND CONTINUE THROUGH THE EARLY EVENING. THESE WEATHER CONDITIONS...COMBINED WITH THE DRY FUELS...WILL HAVE THE POTENTIAL TO CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ COZ226-227-051530- /O.NEW.KPUB.FW.W.0006.080405T1800Z-080406T0200Z/ NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY- 514 PM MDT FRI APR 4 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM MDT SATURDAY. GUSTY WEST TO SOUTHWEST WINDS OVER 25 MPH AND RELATIVE HUMIDITIES BELOW 15 PERCENT ARE EXPECTED TO DEVELOP ACROSS THE AREA SATURDAY AFTERNOON AND CONTINUE THROUGH THE EARLY EVENING. THESE WEATHER CONDITIONS...COMBINED WITH THE DRY FUELS...WILL HAVE THE POTENTIAL TO CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ LW
000 WWUS85 KPUB 051026 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 426 AM MDT SAT APR 5 2008 ...A RED FLAG WARNING HAS BEEN ISSUED FOR THIS AFTERNOON AND EARLY THIS EVENING...FROM 1200 TO 2000 LOCAL...FOR STRONG WIND GUSTS... LOW RELATIVE HUMIDITIES AND DRY FUELS...FOR FIRE WEATHER ZONES 222...224...225 BELOW 8000 FEET...AND 226 THROUGH 237...WHICH INCLUDES THE SAN LUIS VALLEY...THE SANGRE DE CRISTO AND WET MOUNTAINS BELOW 8000 FEET...AND EL PASO...PUEBLO... HUERFANO...LAS ANIMAS...CROWLEY...OTERO...KIOWA...BENT...PROWERS AND BACA COUNTIES... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR THIS AFTERNOON THROUGH EARLY THIS EVENING FOR THE SAN LUIS VALLEY...THE SANGRE DE CRISTO AND WET MOUNTAINS BELOW 8000 FEET AND THE SOUTHEASTERN PLAINS. RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER...AND WIND GUSTS OF 25 MPH OR GREATER ARE EXPECTED ACROSS THE AREA DURING THE WARNING PERIOD. THESE WEATHER CONDITIONS... COMBINED WITH THE DRY FUELS WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR. COZ222-224>237-060200- /O.CON.KPUB.FW.W.0006.080405T1800Z-080406T0200Z/ FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE- NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY- OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 426 AM MDT SAT APR 5 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. GUSTY SOUTHWEST WINDS OVER 25 MPH AND RELATIVE HUMIDITIES BELOW 15 PERCENT ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON AND CONTINUE THROUGH THE EARLY EVENING. THESE WEATHER CONDITIONS...COMBINED WITH THE DRY FUELS...WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPUB 060147 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 747 PM MDT SAT APR 5 2008 ...THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... .THE RED FLAG WARNING FOR FIRE WEATHER ZONES 222...224...AND 225 BELOW 8000 FEET...AND 226 THROUGH 237...WHICH INCLUDED THE SAN LUIS VALLEY...FREMONT COUNTY AND THE SANGRE DE CRISTO AND WET MOUNTAINS BELOW 8000 FEET...AND THE SOUTHEAST PLAINS...WILL EXPIRE AT 800 PM THIS EVENING. COZ222-224>237-060300- /O.EXP.KPUB.FW.W.0006.000000T0000Z-080406T0200Z/ FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE- NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY- OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 747 PM MDT SAT APR 5 2008 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. WINDS HAVE SUBSIDED OVER THE REGION THIS EVENING...AND A COLD FRONT WILL BRING COOLER TEMPERATURES AND HIGHER HUMIDITIES FOR SUNDAY. THUS...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 4, 3:07 PM MDT, 20 minutes earlier.
Area forecast discussion, Apr 4, 3:07 PM MDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 307 PM MDT FRI APR 4 2008 .SHORT TERM... (TONIGHT AND SATURDAY) MAIN SHORT TERM CONCERN IS THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS DEVELOPING ACROSS THE AREA TOMORROW AFTERNOON. CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING SHORT WAVE RIDGING FLATTENING ACROSS THE STATE WITH A SHORT WAVE TROUGH AND ASSOCIATED FRONT MOVING ONSHORE ACROSS THE PAC NW COAST ATTM. SATELLITE AND WATER VAPOR IMAGERY INDICATING AMPLE UPPER LEVEL MOISTURE MOVING ACROSS THE GREAT BASIN OUT AHEAD OF SHORT WAVE SYSTEM WITH SUNNY SKIES ACROSS THE AREA ATTM. TONIGHT...WESTERLY FLOW INCREASES ACROSS THE REGION AS PAC NW SHORT WAVE TROUGH CONTINUES ACROSS THE NORTHERN TIER WITH ASSOCIATED FRONT ACROSS WESTERN WYOMING BACK THROUGH NORTHWEST UTAH AROUND 12Z SAT. INCREASED WESTERLY FLOW ALLOWS FOR LEE TROUGH TO DEVELOP AND STRENGTHEN ACROSS THE EASTERN PLAINS OVERNIGHT OWNING TO BREEZY CONDITIONS AND MILD OVERNIGHT LOWS...ESPECIALLY ACROSS THE LOWER EASTERN SLOPES. WITH THE UPPER LEVEL SLUG OF MOISTURE EMBEDDED IN THE FLOW ACROSS THE GREAT BASIN...SHOULD SEE INCREASING HIGH LEVEL CLOUDS FROM WEST TO EAST THROUGH THE NIGHT. SATURDAY...SHORT WAVE TROUGH CONTINUES ACROSS THE NORTHERN ROCKIES WITH FRONTAL BOUNDARY PROGGED ACROSS WESTERN NEBRASKA BACK THROUGH NORTHWEST COLORADO AROUND 00Z SUN. LEE TROUGH KICKS INTO WESTERN KANSAS IN RESPONSE TO NORTHERN ROCKIES SYSTEM AND WITH MODELS INDICATING STEEP LAPSE RATES AND DEEP MIXING TO BETWEEN H6 AND H5...SHOULD SEE GUSTY WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH MIXING DOWN ACROSS SOUTHEASTERN COLORADO LATE SATURDAY MORNING AND AFTERNOON. H7 TEMPS ARE PROGGED BETWEEN 0C AND 4C SUPPORTING HIGHS IN THE MID 60S TO MID 70S. WITH AFTERNOON HUMIDITIES EXPECTED TO DROP TO BELOW 15 PERCENT AND DRY FUELS AT OR BELOW 8K FEET ACROSS THE SOUTHERN MTS AND PLAINS...HAVE UPGRADED CURRENT FIRE WEATHER WATCH TO A RED FLAG WARNING STARTING AT 18Z. HAVE ADDED EL PASO COUNTY TO CURRENT THE RED FLAG WARNING...AS FUELS FROM YESTERDAYS PRECIP WILL LIKELY CONTINUE TO DRY OUT. MODEL SOUNDINGS ALSO INDICATING INVERTED V PROFILES ACROSS THE EASTERN MTS AND PLAINS AND WITH CONVECTIVE TEMPS IN THE 60S ALONG WITH SOME WEAK UVV ASSOCIATED WITH PASSING NORTHERN ROCKIES SYSTEM...COULD SEE SOME VIRGA DEVELOPING ACROSS THE EASTERN MTS AND IMMEDIATE ADJACENT PLAINS...WHICH WOULD ONLY ADD TO ERRATIC FIRE BEHAVIOR. THE MAIN CAVEAT TO DEVELOPING RED FLAG CONDITIONS WILL BE THE AMOUNT OF CIRRUS THOUGH FEEL THAT CLOUD COVER WILL NOT BE DENSE ENOUGH TO HAMPER MIXING ACROSS THE AREA. OUT WEST...MOISTURE INCREASES AHEAD OF PASSING WAVE...THOUGH BEST LIFT AND DYNAMICS ASSOCIATED WITH FRONTAL BOUNDARY EXPECTED TO STAY ACROSS NORTHWEST COLORADO. AT ANY RATE...HAVE BUMPED UP POPS TO HIGH CHANCES ACROSS THE CENTRAL MTS...WITH ONLY LIGHT ACCUMS EXPECTED ACROSS THE HIGHEST WEST FACING SLOPES. .LONG TERM... (SATURDAY NIGHT THROUGH FRIDAY) SOME PRECIP STILL ALONG THE DIVIDE SATURDAY NIGHT AS UPPER TROUGH MOVES BY...THOUGH AMOUNTS LOOK FAIRLY LIGHT. COLD FRONT RACES QUICKLY THROUGH THE AREA OVERNIGHT...AND IS SOUTH OF THE NM BORDER BY SUNDAY MORNING. INITIALLY THOUGH SUNDAY WOULD BE DRY AND COOL...BUT LATEST NAM AND GFS SHOW A RATHER STRONG JET STREAK MIGRATING ACROSS THE STATE DURING THE DAY...ALONG WITH SOME MODEST INSTABILITY (LIS NEAR ZERO/CAPES 200-400 J/KG) OVER THE MOUNTAINS IN THE AFTERNOON. THUS KEPT THE LOW POPS IN PLACE OVER THE MOUNTAINS DURING THE DAY...BUT LEFT THE MORE STABLE LOWER ELEVATIONS DRY FOR NOW. STRONG UPPER TROUGH AND ACCOMPANYING 130 KNOT JET NOSE INTO WESTERN COLORADO MONDAY MORNING...THEN MOVE ACROSS THE STATE DURING THE DAY. SHOULD BE ENOUGH MOISTURE/LIFT FOR ACCUMULATING SNOW ALONG THE CONTINENTAL DIVIDE...SO WILL BEGIN TO RAMP UP POPS OVER THE HIGHER ELEVATION ZONES. INTERESTING SITUATION ON THE PLAINS MONDAY AFTERNOON...WITH VERY NARROW RIBBON OF INSTABILITY DEVELOPING OVER THE FAR SOUTHEAST...AS MOISTURE WRAPS BACK WESTWARD AROUND DEVELOPING SURFACE LOW OVER THE TEXAS PANHANDLE. MIGHT BE JUST ENOUGH MOISTURE FOR SOME ISOLATED TSRA...ESPECIALLY IF WE CAN DEVELOP SOME SURFACE CONVERGENCE ALONG SECONDARY COLD FRONT MOVING SOUTH THROUGH THE AREA LATE IN THE DAY. WENT AHEAD AND ADDED SOME POPS AND THUNDER TO THE AFTERNOON FORECAST OVER THE EAST...AND NUDGED UP POPS OVER THE MOUNTAINS AS WELL. STILL A LOT OF QUESTIONS REGARDING THE EVOLUTION OF THE WESTERN U.S. TROUGH FOR THE MIDDLE/END OF NEXT WEEK. LATEST MODEL RUNS SLIGHTLY WEAKER...THOUGH BOTH THE ECMWF AND GFS STILL HAVE A CLOSED LOW SOMEWHERE OVER THE SOUTHWEST/GREAT BASIN THROUGH THURSDAY...WITH THE GFS A DAY FASTER THAN THE EC EJECTING THE LOW ON FRIDAY. SLOWLY NUDGED POPS UPWARD AS IMPACT ON SOUTHERN COLORADO IS LOOKING MORE AND MORE LIKELY...BUT DIDNT GET TOO CARRIED AWAY YET. BEST BET FOR DRY CONDITIONS NEXT WEEK LOOKS LIKE TUESDAY...WITH BEST CHANCES FOR PRECIP FROM LATE WEDNESDAY INTO EARLY FRIDAY. && .AVIATION...VFR CONDITIONS EXPECTED FOR THE TAF SITES THROUGH THE PERIOD. EXPECTING TO SEE GUSTY WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH MIXING DOWN ACROSS THE AREA LATE SATURDAY MORNING AND AFTERNOON. && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 12 PM TO 8 PM MDT SATURDAY FOR COZ222- 224>237. && 23/10
Hazardous weather outlook, Apr 4, 5:49 AM MDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 549 AM MDT FRI APR 4 2008 COZ058>089-093>099-051200- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 549 AM MDT FRI APR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON SATURDAY THERE IS THE POTENTIAL FOR VERY LOW RELATIVE HUMIDITIES AND WINDS OVER 25 MPH...IN THE SAN LUIS VALLEY...THE SANGRE DE CRISTO AND WET MOUNTAINS...AND MUCH OF THE SOUTHEAST PLAINS. IF THESE CONDITIONS OCCUR...THEIR COMBINATION WITH THE DRY FUELS...WILL HAVE THE POTENTIAL TO CREATE A FAVORABLE ENVIRONMENT FOR EXTREME FIRE BEHAVIOR. THERE MAY BE SOME LIGHT SNOW ACCUMULATIONS OVER THE HIGHER ELEVATIONS OF THE CENTRAL MOUNTAINS ON SATURDAY AND SUNDAY. SEVERAL INCHES OF SNOW WILL BE POSSIBLE OVER THE SOUTHWEST AND CENTRAL MOUNTAINS ON MONDAY...WITH POSSIBLE A FEW INCHES OVER PIKES PEAK. THE NEXT CHANCE FOR SIGNIFICANT PRECIPITATION WILL BE WEDNESDAY AND THURSDAY WHEN A STRONG WEATHER SYSTEM IS FORECAST TO MOVE INTO THE AREA. THERE IS A LOT OF UNCERTAINTY WITH REGARDS TO WHERE THIS WEATHER SYSTEM WILL TRACK...BUT AT THIS TIME IT LOOKS LIKE THERE WILL BE A CHANCE FOR SIGNIFICANT SNOWFALL IN SOME AREAS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 4:26 AM MDT | Fire Weather Watch | PUB | Alamosa, Baca, Bent, Conejos, Costilla, Crowley and 10 more | 13 hr |
Nearby
Red Flag Warnings in Colorado, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.